Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Pseudocompact Whyburn spaces need not be Fréchet


Authors: Jan Pelant, Mihail G. Tkachenko, Vladimir V. Tkachuk and Richard G. Wilson
Journal: Proc. Amer. Math. Soc. 131 (2003), 3257-3265
MSC (2000): Primary 54A20, 54D99, 54F05, 54G10, 54G20
DOI: https://doi.org/10.1090/S0002-9939-02-06840-5
Published electronically: December 30, 2002
MathSciNet review: 1992867
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove in ZFC that there exists a Tychonoff pseudocompact scattered AP-space of uncountable tightness. We give some sufficient and necessary conditions for a $\mathcal{P}$-space to be AP as well as a characterization of AP-property in linearly ordered topological spaces.


References [Enhancements On Off] (What's this?)

  • [Ar] A.V. Arhangel'skii, Topological Function Spaces, Kluwer Academic Publishers, Mathematics and Its Applications 78, Dordrecht 1992. MR 92i:54022
  • [Be1] A. Bella, On spaces with the property of weak approximation by points, Comment. Math. Univ. Carolinae 35(1994), 357-360. MR 95e:54004
  • [Be2] A. Bella, Few remarks and questions on pseudoradial and related spaces, Topology Appl., 70(1996), 113-123. MR 97d:54048
  • [Bo] D. Booth, Ultrafilters on a countable set, Ann. Math. Logic 2:1(1970), 1-24. MR 43:3104
  • [BY] A. Bella and I.V. Yaschenko, On AP and WAP spaces, Comment. Math. Univ. Carolinae 40(1999), 531-536. MR 2001a:54006
  • [vD] E.K. van Douwen, The integers and topology, Handbook of Set-Theoretic Topology, ed. by K. Kunen and J.E. Vaughan, North Holland P.C., Amsterdam, 111-167. MR 87f:54008
  • [DTTW] A. Dow, M.G. Tkachenko, V.V.Tkachuk, R.G. Wilson, Topologies generated by discrete subspaces, Glasnik Matematicki, to appear.
  • [En] R. Engelking, General Topology, PWN, Warszawa, 1977. MR 58:18316b
  • [Ok] N.G. Okromeshko, Spaces onto which every quotient mapping is pseudo-open (in Russian), Comment. Math. Univ. Carolinae 23:1(1982), 1-10. MR 83g:54022
  • [PT] A. Pultr and A. Tozzi, Equationally closed subframes and representations of quotient spaces, Cahiers de Topologie et Geometrie Differentielle Categoriques 34(1993), 167-183. MR 94f:18003
  • [Si] P. Simon, On accumulation points, Cahiers de Topologie et Geometrie Differentielles Categoriques 35(1994), 321-327. MR 96a:54038
  • [TY] V.V. Tkachuk and I.V. Yaschenko, Almost closed sets and topologies they determine, Comment. Math. Univ. Carolinae 42:2(2001), 395-405. MR 2002b:54004
  • [Us] V.V. Uspenskij, On the spectrum of frequencies of function spaces (in Russian), Vestnik Mosk. Univ., Matem., Mech., 37:1(1982), 31-35.
  • [Wh] G.T. Whyburn, Accessibility spaces, Proceedings Amer. Math. Soc. 24(1970), 181-185. MR 40:1973

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54A20, 54D99, 54F05, 54G10, 54G20

Retrieve articles in all journals with MSC (2000): 54A20, 54D99, 54F05, 54G10, 54G20


Additional Information

Jan Pelant
Affiliation: Institute of Mathematics, Čech Academy of Sciences, Žitna 25, 11567, Prague, Čech Republic
Email: pelant@math.cas.cz

Mihail G. Tkachenko
Affiliation: Departamento de Matemáticas, Universidad Autónoma Metropolitana, Av. San Rafael Atlixco, 186, Col. Vicentina, Iztapalapa, C.P. 09340, México D.F.
Email: mich@xanum.uam.mx

Vladimir V. Tkachuk
Affiliation: Departamento de Matemáticas, Universidad Autónoma Metropolitana, Av. San Rafael Atlixco, 186, Col. Vicentina Iztapalapa, C.P. 09340, México D.F.
Email: vova@xanum.uam.mx

Richard G. Wilson
Affiliation: Departamento de Matemáticas, Universidad Autónoma Metropolitana, Av. San Rafael Atlixco, 186, Col. Vicentina Iztapalapa, C.P. 09340, México D.F.
Email: rgw@xanum.uam.mx

DOI: https://doi.org/10.1090/S0002-9939-02-06840-5
Keywords: Whyburn space, weakly Whyburn space, AP-space, WAP-space, pseudocompact space, countably compact space, scattered space, Lindel\"{o}f $\mathcal{P}$-space, linearly ordered space
Received by editor(s): November 30, 2001
Received by editor(s) in revised form: April 18, 2002
Published electronically: December 30, 2002
Additional Notes: This research was supported by Consejo Nacional de Ciencia y Tecnología (CONACYT) of México, grant 400200-5-28411E
The first author’s research was supported by the grant GA CR 201/00/1466
Communicated by: Alan Dow
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society